MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM IMF SCREW SELF-DRILLING 8MM; SCREW, FIXATION, INTRAOSSEOUS

SYNTHES GMBH 2.0MM IMF SCREW SELF-DRILLING 8MM; SCREW, FIXATION, INTRAOSSEOUS
Catalog Number 201.928E
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an open reduction/internal fixation for a mandible fracture on (b)(6) 2024, an intermedullary fixation (imf) screw broke off into a patient.Only a portion of the screw was able to be removed.The screw did not break off at the head, it broke off in the middle of the screw body and had to be drilled out and only a portion was able to be removed.There was a surgical delay of 45 minutes, and the procedure was completed successfully.The patient will be monitored for consequences related to the event.This report involves one 2.0mm imf screw self-drilling 8mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM IMF SCREW SELF-DRILLING 8MM
Common Device Name
SCREW, FIXATION, INTRAOSSEOUS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18543366
Report Number8030965-2024-01072
Device Sequence Number13031779
Product Code DZL
UDI-Device Identifier10887587028644
UDI-Public(01)10887587028644
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K010527
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201.928E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown